MAUDE Adverse Event Report: ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE

ROCHE DIAGNOSTICS ELECSYS FT4 IV; FREE THYROXINE
Model Number FT4 IV
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient sample was received for investigation.The investigation was able to confirm the customer's ft3 and ft4 results.Upon further investigation of the patient sample, an interferent against the ruthenium component of the reagent was confirmed.This interference is covered in product labeling: "in rare cases, interference due to extremely high titers of antibodies to analyte-specific antibodies, streptavidin or ruthenium can occur.These effects are minimized by suitable test design." the investigation did not identify a product problem.
 
Event or Problem Description
There was an allegation of questionable elecsys ft3 iii and elecsys ft4 iv assay results for 1 patient sample on a cobas e 801 module.This medwatch will cover ft4 iv.Refer to medwatch with a1 patient identifier (b)(6) for information on the ft3 iii results.The doctor questioned the roche results which prompted the customer to repeat the sample on a competitor analyzer.The sample had a roche ft3 result of 8.20 pmol/l and a roche ft4 result of 1.98 ng/dl.The roche ft3 reference range is 3.1 - 6.8 pmol/l.The roche ft4 reference range is 0.92 - 1.68 ng/dl.The sample had an abbott ft3 result of 4.58 pmol/l and an abbott ft4 result of 11.2 pmol/l.The abbott ft3 reference range is 2.43 - 6.00 pmol/l.The abbott ft4 reference range is 9.01 - 19.05 pmol/l.
 
Additional Manufacturer Narrative
The analyzer serial number is (b)(6).The sample was requested for investigation.The investigation is ongoing.

Brand Name
ELECSYS FT4 IV
Common Device Name
FREE THYROXINE
Manufacturer (Section D)
ROCHE DIAGNOSTICS
9115 hague road
indianapolis IN 46250 0457
Manufacturer (Section G)
ROCHE DIAGNOSTICS GMBH
sandhofer strasse 116
mannheim (baden-wurttemberg) 68305
GM   68305
Manufacturer Contact
amy nelson
9115 hague road
indianapolis, IN 46250
MDR Report Key19153802
Report Number1823260-2024-01223
Device Sequence Number12631846
Product Code CEC
UDI-Device Identifier07613336172780
UDI-Public07613336172780
Combination Product (Y/N)Y
Initial Reporter CountryAU
PMA/510(K) Number
K220456
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2024
Device Model NumberFT4 IV
Device Catalogue Number09043284190
Device Lot Number74937202
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer06/12/2024
Initial Report FDA Received Date04/22/2024
Supplement Report FDA Received Date07/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown